Alert archive / Tennessee / Severe Thunderstorm Warnings in 2005

Severe Thunderstorm Warning 288, NWS Nashville, TN

November 6, 2005Cheatham County, Robertson County, Tennessee

NWS Nashville, TN issued this severe thunderstorm warning at Nov 6, 2005, 3:47 AM CST for Cheatham County, Robertson County, Tennessee. It was in force for 58 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Nov 6, 2005, 3:47 AM CST (09:47 UTC)
Expired
Nov 6, 2005, 4:45 AM CST
In force
58 min
Issued by
NWS Nashville, TN
Area
Counties, with a storm outline in the text

Counties Cheatham County, TN, Robertson County, TN

The radar

The Nashville radar (KOHX), 40 km from the middle of the area, began a volume at 09:51 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Nashville Metro, TN (KBNA), launched 00:00Z, 9.8 hours before the alert went out and 42 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Nashville Metro, TN at 00:00Z on 2005-11-06Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 101 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Nashville Metro, TN at 00:00Z on 2005-11-06The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 153 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
101 J/kg
Mixed-layer CIN
-94 J/kg
Mixed-layer LCL
1315 m above ground
0-6 km bulk shear
46 kt
0-1 km storm-relative helicity
153 m²/s²
0-3 km storm-relative helicity
250 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.1

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS54 KOHX 060950
SVROHX
TNC021-147-061045-
/O.NEW.KOHX.SV.W.0288.051106T0947Z-051106T1045Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE NASHVILLE TN
347 AM CST SUN NOV 6 2005

THE NATIONAL WEATHER SERVICE IN NASHVILLE HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  CHEATHAM COUNTY IN TENNESSEE
  THIS INCLUDES THE CITY OF ASHLAND CITY
  ROBERTSON COUNTY IN TENNESSEE
  THIS INCLUDES THE CITY OF SPRINGFIELD

* UNTIL 445 AM CST

* AT 344 AM CST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  LINE OF SEVERE THUNDERSTORMS APPROACHING FROM THE WEST. THIS LINE OF
  SEVERE STORMS WAS MOVING EAST AT 35 MPH. INDIVIDUAL STORMS ARE 
  MOVING RAPIDLY NORTHEAST AT 55 MPH...ALONG THE LINE. DAMAGING WINDS
  IN EXCESS OF 70 MPH...AND NICKEL SIZE HAIL CAN BE EXPECTED WITH
  THESE STORMS.

LAT...LON 3637 8680 3638 8692 3635 8691 3627 8697
      3605 8705 3607 8717 3619 8714 3626 8716
      3630 8712 3640 8714 3665 8711 3665 8662

$$
BOYD
1 follow-up statement
000 
WWUS54 KOHX 061010
SVSOHX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE NASHVILLE TN
404 AM CST SUN NOV 6 2005

TNC021-061045-
/O.CON.KOHX.SV.W.0288.000000T0000Z-051106T1045Z/
CHEATHAM TN-
404 AM CST SUN NOV 6 2005

...A TORNADO WARNING REMAINS IN EFFECT UNTIL 500 AM CST FOR NORTHERN 
CHEATHAM COUNTY...

AT 401 AM CST...LOCAL LAW ENFORCEMENT REPORTED A FUNNEL CLOUD NEAR 
CHEAP HILL. THIS STORM WAS LOCATED 5 MILES NORTHWEST OF ASHLAND 
CITY. THE FUNNEL CLOUD WAS MOVING EAST AT 55 MPH. 

THIS IS A DANGEROUS STORM. IF YOU ARE IN ITS PATH MOVE TO A 
SHELTER...PREFERABLY INSIDE A STRONG BUILDING BUT AWAY FROM 
WINDOWS.

A TORNADO WATCH REMAINS IN EFFECT UNTIL 600 AM CST SUNDAY MORNING FOR
TENNESSEE. A TORNADO WATCH ALSO REMAINS IN EFFECT UNTIL 1000 AM CST
SUNDAY MORNING FOR TENNESSEE.

LAT...LON 3639 8692 3638 8692 3643 8704 3642 8706
      3636 8694 3634 8694 3607 8705 3607 8710
      3608 8715 3619 8712 3627 8714 3631 8711
      3646 8712

$$

31

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Nashville, TN wrote its last area forecast discussion before this severe thunderstorm warning went out at Nov 6, 3:13 AM CST, 34 minutes earlier.

Area forecast discussion, Nov 6, 3:13 AM CST, 34 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE NASHVILLE TN
313 AM CST SUN NOV 6 2005

.UPDATED DISCUSSION...
THE SVR TSTM WATCH FOR WESTERN PORTIONS OF MIDDLE TN HAS BEEN
REPLACED BY A TORNADO WATCH. THIS WATCH IS IN EFFECT UNTIL 6 AM
CST.

FOR THE FCST...WILL INCLUDE AN EARLY MORNING PERIOD AND WILL LEAN
TOWARD THE CURRENT RADAR FOR ESTABLISHING POPS.
OTHERWISE...FOR TODAY...THE LOWEST POPS WILL BE ACROSS WESTERN
ZONES WITH HIGHER POPS TO THE EAST.

THE SHOWERS AND STORMS SHOULD EXIT THE ENTIRE MIDDLE TN AREA BY
LATE MORNING. CLEARING WILL THEN COMMENCE RATHER QUICKLY FROM
WEST TO EAST.

&&

.PREV DISCUSSION... (ISSUED 117 AM CST SUN NOV 6 2005)

DISCUSSION...
1ST ORDER OF BUSINESS WILL BE TO UPDATE THE ZONES AND INCLUDE THE
NEW SVR TSTM WATCH FOR THE FAR WESTERN PORTIONS OF THE MID STATE.
THIS WATCH WILL BE IN EFFECT UNTIL 6 AM CST.

FOR THE UPCOMING FORECAST...POPS FOR TODAY WILL HINGE ON THE EXACT
PROXIMITY OF THE BAND OF SHOWERS AND STORMS WHICH IS CURRENTLY
MOVING OUR WAY. THE BEST ESTIMATE RIGHT NOW IS FOR 20 POPS ACROSS
WESTERN AREAS AND 40-50 POPS ACROSS THE PLATEAU. THIS COULD CHANGE
HOWEVER AS THE PRODUCT TRANSMISSION TIME NEARS.

FOR THE REMAINDER OF THE FCST...SKIES WILL CLEAR THIS AFTERNOON FROM
WEST TO EAST. TEMPS BEHIND THE FRONT WILL REMAIN ABOVE NORMAL
ALTHOUGH NIGHTTIME LOWS WILL FALL BACK DOWN INTO THE 40S SUN NT.

RIDGING AND HEIGHT RISES WILL BE THE RULE ON MONDAY WITH TEMPS
APPROACHING RECORD LEVELS INTO THE LOWER 80S.

THROUGH THE EXTENDED...ABOVE NORMAL TEMPS TO REMAIN WITH WEAK UPPER
RIDGING REMAINING. DESPITE THE UPPER RIDGING...A FRONTAL BOUNDARY
WILL ATTEMPT TO APPROACH THE AREA FROM THE NORTH. WILL THEREFORE
INCLUDE A 20-30 POP FOR WEDNESDAY NIGHT AND THURSDAY.

OHX WATCHES/WARNINGS/ADVISORIES...
NONE

&&

21
Hazardous weather outlook, Nov 5, 4:19 AM CST, 23 hours 28 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE NASHVILLE TN
419 AM CST SAT NOV 5 2005

TNZ005>011-022>034-056>066-075-077>080-093>095-061030-
STEWART-MONTGOMERY-ROBERTSON-SUMNER-MACON-CLAY-PICKETT-BENTON-
HOUSTON-HUMPHREYS-DICKSON-CHEATHAM-DAVIDSON-WILSON-TROUSDALE-
SMITH-JACKSON-PUTNAM-OVERTON-FENTRESS-PERRY-HICKMAN-LEWIS-
WILLIAMSON-MAURY-MARSHALL-RUTHERFORD-CANNON-DEKALB-WHITE-
CUMBERLAND-BEDFORD-COFFEE-WARREN-GRUNDY-VAN BUREN-WAYNE-LAWRENCE-
GILES-
419 AM CST SAT NOV 5 2005

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF MIDDLE
TENNESSEE.

.DAY ONE...TODAY AND TONIGHT

FOR THE NORTHWESTERN COUNTIES OF THE MID STATE...MAINLY AFTER
MIDNIGHT...THERE WILL BE A SLIGHT RISK OF SEVERE THUNDERSTORM.
THE MAIN HAZARD WILL BE STRONG STRAIGHT LINE WINDS. THE REST OF
THE MID STATE WILL HAVE RAIN SHOWERS WITH ISOLATED THUNDERSTORMS.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE NEEDED TONIGHT.

31

In the hours before

Local storm report, Nov 6, 2:50 AM CST, 57 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NASHVILLE TN
250 AM CST SUN NOV 06 2005

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0241 AM     TSTM WND DMG     CAMDEN                  36.06N 88.10W
11/06/2005                   BENTON             TN   LAW ENFORCEMENT

            TREES DOWN OVER HWY 192 AND BIRDSONG ROAD.

&&

31
Local storm report, Nov 6, 3:40 AM CST, 7 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NASHVILLE TN
340 AM CST SUN NOV 06 2005

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0308 AM     HAIL             3 W ERIN                36.32N 87.76W
11/06/2005  0.88 INCH        HOUSTON            TN   EMERGENCY MNGR

            THREE REPORTS TO EMA OFFICIAL OF NICKEL SIZE HAIL AT
            GREYCROSSING...HWY147/49

&&

31
Local storm report, Nov 6, 3:43 AM CST, 4 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NASHVILLE TN
343 AM CST SUN NOV 06 2005

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0311 AM     TSTM WND DMG     10 SSW DOVER            36.35N 87.91W
11/06/2005                   STEWART            TN   PUBLIC

            SEVERAL TREES DOWN ALONG HWY 232

&&

31

The office that day

Everything else NWS Nashville, TN issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Nov 6, 2:08 AM CSTSevere Thunderstorm WarningOHXBenton, Stewart67 min
Nov 6, 2:27 AM CSTSevere Thunderstorm WarningOHXHouston48 min
Nov 6, 2:35 AM CSTTornado WarningOHXBenton, Houston, Stewart40 min
Nov 6, 2:51 AM CSTSevere Thunderstorm WarningOHXHumphreys39 min
Nov 6, 3:08 AM CSTSevere Thunderstorm WarningOHXDickson, Montgomery67 min
Nov 6, 3:15 AM CSTSevere Thunderstorm WarningOHXBenton, Houston45 min
Nov 6, 3:27 AM CSTTornado WarningOHXMontgomery33 min
Nov 6, 3:30 AM CSTSevere Thunderstorm WarningOHXHumphreys60 min
Nov 6, 4:00 AM CSTTornado WarningOHXCheatham, Davidson, Robertson, Sumner60 min
Nov 6, 4:08 AM CSTSevere Thunderstorm WarningOHXDavidson67 min
Nov 6, 4:24 AM CSTSevere Thunderstorm WarningOHXSumner, Wilson66 min
Nov 6, 4:32 AM CSTTornado WarningOHXSumner28 min
Nov 6, 4:49 AM CSTTornado WarningOHXMacon, Trousdale41 min
Nov 6, 5:04 AM CSTSevere Thunderstorm WarningOHXSmith41 min
Nov 6, 5:18 AM CSTSevere Thunderstorm WarningOHXClay, Jackson, Overton57 min
Nov 6, 5:41 AM CSTSevere Thunderstorm WarningOHXDeKalb, Putnam34 min
Nov 6, 5:46 AM CSTSevere Thunderstorm WarningOHXPickett44 min
Nov 6, 6:05 AM CSTSevere Thunderstorm WarningOHXFentress40 min
Nov 6, 6:31 AM CSTSevere Thunderstorm WarningOHXPutnam29 min

Nearby

Severe Thunderstorm Warnings in Tennessee, 2005Every severe thunderstorm warning in 2005

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.